Alert archive / Montana / River Flood Warnings in 2009
River Flood Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at May 24, 2009, 3:45 PM MDT for Ravalli County, Montana. It took effect at May 25, 2009, 1:56 AM MDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2009, 3:45 PM MDT (21:45 UTC)
- In effect from
- May 25, 2009, 1:56 AM MDT
- Expired
- May 26, 2009, 9:23 AM MDT
- In force
- 31 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- Minor
County Ravalli County, MT
The radar
The Missoula radar (KMSX), 107 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bitterroot River near Darby (DARM8). The gauge peaked at 7.51 ft at May 25, 2009, 6:00 AM MDT.
- Action stage
- 7 ft
- Minor stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12344000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS45 KMSO 242145 FLWMSO BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 345 PM MDT SUN MAY 24 2009 ...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR DARBY AFFECTING RAVALLI COUNTY MINOR FLOODING IS FORECASTED. MTC081-251845- /O.NEW.KMSO.FL.W.0003.090525T0756Z-090530T2034Z/ /DARM8.1.SM.090525T0756Z.090527T1200Z.090529T2034Z.NO/ 345 PM MDT SUN MAY 24 2009 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WARNING FOR THE BITTERROOT RIVER NEAR DARBY. * FROM LATE TONIGHT UNTIL FURTHER NOTICE. * AT 2:45 PM SUNDAY THE STAGE WAS 7.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.5 FEET. * AT 8.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER WILL OCCUR.FLOODING CAN ALSO BE EXPECTED TO INUNDATE SEVERAL COUNTY ROADS THAT ARE PRONE TO FLOODING. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
2 follow-up statements
000 WGUS45 KMSO 251736 FLWMSO BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1136 AM MDT MON MAY 25 2009 BITTERROOT RIVER NEAR DARBY AFFECTING RAVALLI COUNTY FOR THE BITTERROOT RIVER...MINOR FLOODING IS FORECASTED. MTC081-261736- /O.EXT.KMSO.FL.W.0003.000000T0000Z-090530T0359Z/ /DARM8.1.SM.090526T0632Z.090528T1200Z.090529T0359Z.NO/ 1136 AM MDT MON MAY 25 2009 THE FLOOD WARNING CONTINUES FOR THE BITTERROOT RIVER NEAR DARBY. * UNTIL further notice...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 AM MONDAY THE STAGE WAS 7.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.5 FEET. * AT 8.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER WILL OCCUR.FLOODING CAN ALSO BE EXPECTED TO INUNDATE SEVERAL COUNTY ROADS THAT ARE PRONE TO FLOODING. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
000 WGUS85 KMSO 261523 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 923 AM MDT TUE MAY 26 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR DARBY AFFECTING RAVALLI COUNTY MTC081-261553- /O.CAN.KMSO.FL.W.0003.000000T0000Z-090530T0359Z/ /DARM8.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 923 AM MDT TUE MAY 26 2009 THE FLOOD WARNING IS CANCELLED FOR THE BITTERROOT RIVER NEAR DARBY. * AT 6:45 AM TUESDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.3 FEET. THE RIVER WILL CONTINUE TO FLOW AT LEVELS BETWEEN 7 AND 7.5 FEET FOR THE REST OF THE WEEK. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at May 24, 2:51 PM MDT, 54 minutes earlier.
Area forecast discussion, May 24, 2:51 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 251 PM MDT SUN MAY 24 2009 .DISCUSSION...A MOIST SUBTROPICAL SYSTEM CONTINUES TO CREATE CONVECTIVE RAIN SHOWERS ACROSS MUCH OF THE NORTHERN ROCKIES THIS AFTERNOON. THE DEEPEST MOISTURE AND MOST PERSISTENT RAINFALL THROUGH TODAY HAS BEEN IN THE ANACONDA AREA...BUT IS MOVING EAST OF THE DIVIDE. HOWEVER...ISOLATED TO SCATTERED SHOWERS...WITH A POSSIBLE LIGHTNING STRIKE OR TWO...WILL DEVELOP AND PERSIST THROUGH THE EVENING OVER THE REGION. HIGH PRESSURE WILL BEGIN TO BUILD MONDAY...BUT WITH SURFACE HEATING AND RESIDUAL LOW LEVEL MOISTURE...BUILDING CUMULUS AND ISOLATED SHOWERS ARE EXPECTED TO DEVELOP AGAIN IN THE AFTERNOON...PARTICULARLY NEAR THE CONTINENTAL DIVIDE. TUESDAY THROUGH THE WEEKEND...HIGH PRESSURE WILL BE THE DOMINANT FEATURE DURING THE WEEK AND PROVIDE PLEASANT WEATHER AREA-WIDE THROUGH AT LEAST THURSDAY. TEMPERATURES WILL HOLD STEADY IN THE 80S AS THE UPPER LEVEL RIDGE CRESTS OVER THE WESTERN U.S. MIDWEEK. FORECAST MODELS START TO DIVERGE TOWARDS THE END OF THE WEEK...WITH ONE MODEL WANTING TO HOLD ON TO HIGH PRESSURE WHILE ANOTHER BEGINS TO BREAK DOWN THE RIDGE WITH AN ADVANCING TROUGH OF LOW PRESSURE. CONFIDENCE IS NOT QUITE HIGH ENOUGH TO MAKE ANY CALLS ON EITHER SCENARIO...SO A MENTIONING OF SLIGHT CHANCE OF SHOWERS AND COOLING TEMPERATURES HAS BEEN CONTINUED IN THE FORECAST FOR THE WEEKEND. && .AVIATION...CONVECTIVE RAIN SHOWERS WILL SPREAD FROM NORTHWEST MONTANA THROUGH WEST CENTRAL MONTANA AND CENTRAL IDAHO THROUGH THIS EVENING UNDER AN UNSTABLE ATMOSPHERE. CEILINGS WILL BE SCATTERED TO BROKEN WITH SOME BUILDING CUMULUS DURING THIS TIME. ISOLATED SHOWERS SEEN THIS EVENING SHOULD DISSIPATE TONIGHT. OTHERWISE...VFR WILL REMAIN THE PREVALENT FLIGHT CATEGORY FOR THE NEXT 24 HOURS. && .HYDROLOGY...RIVERS WILL CONTINUE TO RUN HIGH THROUGH THE COMING WEEK MAINLY DUE TO SNOWMELT. RAIN RECEIVED LAST NIGHT IN THE BITTERROOT AND SOUTHWEST MONTANA COULD HELP PUSH THE STREAMS TOWARD BANKFULL A LITTLE QUICKER TONIGHT AND MONDAY...BUT THE PRIMARY CAUSE FOR HIGH WATER WILL CONTINUE TO BE MELTING SNOW. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM/HYDROLOGY...WHITMORE LONG TERM/AVIATION....ALLEGRETTO
Hazardous weather outlook, May 24, 3:50 AM MDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 350 AM MDT SUN MAY 24 2009 IDZ006-009-010-MTZ005>007-043-251100- SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 350 AM MDT SUN MAY 24 2009 /250 AM PDT SUN MAY 24 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A PLUME OF SUBTROPICAL MOISTURE HAS MOVED INTO THE REGION CAUSING WIDESPREAD PRECIPITATION. THIS AFTERNOON A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP. THESE STORMS COULD PRODUCE SIGNIFICANT RAINFALL. THIS ADDITIONAL RAINFALL COMBINED WITH SWOLLEN STREAMS AND SMALL RIVERS COULD CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD BACK OVER THE REGION WITH TEMPERATURES WELL ABOVE SEASON NORMALS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:07 PM MDT | River Flood Watch | MSO | Missoula | 37 hr |
| May 24, 4:07 PM MDT | River Flood Watch | MSO | Ravalli | 37 hr |
| May 24, 4:07 PM MDT | River Flood Watch | MSO | Missoula | 37 hr |
Nearby
River Flood Warnings in Montana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.